Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2013, 5:02 PM EDT for Wilcox County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 5:02 PM EDT (21:02 UTC)
- Expired
- Aug 4, 2013, 5:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
949
WWUS82 KFFC 042102
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SUN AUG 4 2013
GAZ106-108-042130-
502 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WILCOX AND
CRISP COUNTIES UNTIL 530 PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOUBLE RUN...MOVING SOUTHEAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WILCOX AND CRISP COUNTIES...INCLUDING AREAS
AROUND SEVILLE...PITTS...HATLEY...DOUBLE RUN...ROCHELLE AND
OWENSBORO. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3185 8370 3201 8360 3185 8318 3184 8318
3184 8321 3185 8360 3181 8361
TIME...MOT...LOC 2102Z 302DEG 18KT 3189 8356
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:47 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 4, 3:47 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT SUN AUG 4 2013 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... THROUGH THE SHORT TERM...OVERALL SYNOPTIC SETUP KEEPS NORTHWEST FLOW ALOFT OVER THE SOUTHEAST AS UPPER HIGH PRESSURE RIDGE OVER THE SOUTHERN PLAINS WEAKENS INTO EARLY WEEK. SHOWERS AND THUNDERSTORMS ALREADY FIRING TODAY ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE CWA WITH POORLY DEFINED SURFACE BOUNDARY DRAPED ACROSS THE AREA. WITH LITTLE INSTABILITY NORTH OF THE BOUNDARY...HAVE KEPT POPS TO A MINIMUM ACROSS MUCH OF THE AREA...WITH ONLY SLIGHT CHANCE TO CHANCE POPS ACROSS THE LOWER PORTION OF THE CWA. ALTHOUGH THE BOUNDARY REMAINS POSITIONED ACROSS THE FAR SOUTHERN CWA OR FARTHER SOUTH FOR MONDAY...NORTHWEST FLOW USHERS A SHORTWAVE INTO THE AREA...PROVIDING A SOURCE FOR MORE WIDESPREAD CONVECTION. STILL EXPECT MAJORITY OF THE CONVECTION TO BE IN THE FAR SOUTHERN CWA...AND HAVE CONTINUED WITH GENERALLY CHANCE POPS ACROSS THE AREA. SEVERAL MODELS INDICATING PRECIP ACTIVITY COULD DEVELOP MONDAY NIGHT AND PERSIST INTO THE EARLY TUESDAY MORNING HOURS ACROSS PORTIONS OF NORTH GEORGIA...ESPECIALLY THE NORTH GEORGIA MOUNTAINS. AS A RESULT...WAS PROBABLY A LITTLE LIBERAL...BUT HAVE CONTINUED SLIGHT CHANCE POPS IN THE NORTHERN TWO-THIRDS OF THE AREA INTO TUESDAY MORNING. AMPLE CLOUD COVER AND THE SLIGHT WESTWARD MOVEMENT OF THE WEAKENING RIDGE WILL ALLOW HIGH TEMPERATURES TO BE SLIGHTLY COOLER MONDAY. HAVE GENERALLY GONE WITH A MODEL BLEND FOR TEMPERATURES...AND EXPECT LOWS LARGELY IN THE 60S FOR MONDAY MORNING...AND A RETURN TO THE LOW 70S FOR TUESDAY MORNING. 31 .LONG TERM /TUESDAY THROUGH SUNDAY/... LONG TERM PATTERN REMAINS BASICALLY THE SAME. GENERAL LONG WAVE TROUGH OVER THE EAST WILL KEEP A SERIES OF SOUTHEASTWARD MOVING SHORT WAVES AFFECTING THE CWA DURING THE PERIOD. CURRENT POPS LOOK OKAY. HAVE ADJUSTED THE MAX TEMPERATURES UP A LITTLE MORE TOWARD THE UPPER 80S NORTH TO LOWER 90S SOUTH. ALTHOUGH THIS COULD BE TRICKY DUE TO VARYING AMOUNTS OF CLOUDS AND CONVECTION EXPECTED. HAVE INCLUDED PREVIOUS DISCUSSION BELOW. 41 && .PREVIOUS DISCUSSION... LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A STALLED FRONTAL BOUNDARY WILL PROVIDE UNSETTLED WEATHER ACROSS THE CWFA FOR THE FIRST HALF OF NEXT WEEK. THE STATIONARY BOUNDARY REMAINS ACROSS THE SOUTHERN CWFA THROUGH WEDNESDAY. SEVERAL WAVES OF SURFACE LOW PRESSURE/UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE REGION. DO THINK THE WEAK BOUNDARY WILL SERVE TO FOCUS CONVECTION TUESDAY AND WEDNESDAY...BUT THE MID LEVEL SHORTWAVES COLD PROVIDE MORE BROAD SCALE LIFT. WITH THE MOIST/UNSTABLE ATMOSPHERE IN PLACE...THINK SCT CONVECTION IS LIKELY ACROSS THE ENTIRE CWFA AT THIS TIME. LATER SHIFTS MAY BE ABLE TO DISCERN/BETTER TIME THE SHORTWAVES AND ADJUST POPS ACCORDINGLY. CONVECTION MAY NOT ENTIRELY BE DIURNAL IN NATURE...SO WILL LEAVE IN ISO/SCT POPS IN THE FORECAST DURING THE OVERNIGHT HOURS. THE STATIONARY BOUNDARY SHOULD BECOME DIFFUSE BY THURSDAY. HOWEVER...WITH HIGH PRESSURE OFF THE EASTERN SEABOARD AND SOUTHERLY FLOW BRINGING ABUNDANT MOISTURE NORTHWARD FROM THE GULF...SCT DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE THURSDAY INTO FRIDAY. THE NEXT COLD FRONT WILL DIP SOUTH TOWARDS THE CWFA BY SATURDAY OR SUNDAY. MODELS ARE PROGGING THIS BOUNDARY TO STALL ACROSS NORTHERN GA AT THIS TIME. NLISTEMAA AVIATION... 18Z UPDATE... CONVECTION FIRING THIS AFTERNOON NEAR THE CSG AND MCN SITES...AND EXPECT CONTINUED SOUTHEASTWARD MOVEMENT AWAY FROM THESE LOCATIONS. EXPECT TS OUT OF TAF AREAS BY 21-22Z. OVERNIGHT...CLEARING CONDITIONS EXPECTED...WITH A FEW SITES SEEING MVFR VSBYS. WINDS WILL SWITCH TO THE NE AROUND 08-09Z AT 3-5KT. NE WINDS WILL CONTINUE THROUGH THE EARLY AFTERNOON AT 5-7KT...WITH N OR NNW WINDS POSSIBLE WITH MIXING. VFR CU EXPECTED BY LATE MORNING TO EARLY AFTERNOON. CONVECTION SHOULD BE LIMITED MONDAY...AND HAVE NOT INCLUDED IT IN TAFS AT THIS TIME. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 87 71 86 / 5 20 20 30 ATLANTA 71 87 72 86 / 5 20 20 30 BLAIRSVILLE 63 82 66 81 / 5 20 20 30 CARTERSVILLE 67 89 68 87 / 5 20 20 30 COLUMBUS 73 93 74 91 / 10 20 20 40 GAINESVILLE 70 85 70 83 / 5 20 20 30 MACON 71 91 72 90 / 10 20 20 30 ROME 66 89 68 89 / 5 20 20 30 PEACHTREE CITY 68 88 70 87 / 5 20 20 30 VIDALIA 74 91 74 90 / 30 20 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Aug 4, 7:52 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 752 AM EDT SUN AUG 4 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 752 AM EDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTHERN GEORGIA THIS AFTERNOON AND EVENING. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL... WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 2:34 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN AUG 4 2013
GAZ091-041900-
234 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MARION
COUNTY UNTIL 300 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRANTLEY...MOVING SOUTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION COUNTY...INCLUDING AREAS AROUND
OAKLAND...BRANTLEY...ZELLOBEE...TAZEWELL...BUENA VISTA...
DRANEVILLE...PUTNAM AND DOYLE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3231 8466 3241 8466 3249 8455 3236 8439
3230 8439 3230 8441 3223 8441 3223 8443
3218 8442 3213 8444 3213 8450
TIME...MOT...LOC 1834Z 319DEG 13KT 3236 8456Special weather statement, Aug 4, 4:03 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT SUN AUG 4 2013
GAZ105-042030-
403 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DOOLY
COUNTY UNTIL 430 PM EDT...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BYROMVILLE...MOVING SOUTHEAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DOOLY COUNTY...INCLUDING AREAS AROUND FLINT
RIVER WMA...DOOLING...BYROMVILLE...LILLY...PINEHURST...RICHWOOD...
TIPPETTVILLE AND VIENNA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3203 8386 3212 8401 3215 8403 3218 8403
3225 8396 3228 8390 3216 8361 3203 8361
3203 8384
TIME...MOT...LOC 2003Z 300DEG 18KT 3219 8392Special weather statement, Aug 4, 5:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT SUN AUG 4 2013
GAZ106-108-042130-
502 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WILCOX AND
CRISP COUNTIES UNTIL 530 PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOUBLE RUN...MOVING SOUTHEAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WILCOX AND CRISP COUNTIES...INCLUDING AREAS
AROUND SEVILLE...PITTS...HATLEY...DOUBLE RUN...ROCHELLE AND
OWENSBORO. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3185 8370 3201 8360 3185 8318 3184 8318
3184 8321 3185 8360 3181 8361
TIME...MOT...LOC 2102Z 302DEG 18KT 3189 8356The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:34 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
| Aug 4, 4:03 PM EDT | Special Weather Statement | FFC | Dooly | 27 min |
| Aug 4, 6:50 PM EDT | Special Weather Statement | FFC | Treutlen | 25 min |
| Aug 4, 7:27 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.